Alert archive / Florida / Gale Watches in 2016
Gale Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale watch at Jan 21, 2016, 4:28 AM EST. It took effect at Jan 22, 2016, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 4:28 AM EST (09:28 UTC)
- In effect from
- Jan 22, 2016, 7:00 AM EST
- Expired
- Jan 21, 2016, 4:41 PM EST
- In force
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
465 WHUS72 KTAE 210928 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 428 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY FOR THE NEAR SHORE SEGMENTS... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY FOR THE OFFSHORE SEGMENTS... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT FOR THE OFFSHORE SEGMENTS... GMZ730-750-755-765-211530- /O.NEW.KTAE.SC.Y.0008.160122T0300Z-160124T0000Z/ /O.NEW.KTAE.GL.A.0002.160124T0000Z-160124T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 428 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ770-775-211530- /O.NEW.KTAE.SC.Y.0008.160122T0300Z-160122T1200Z/ /O.NEW.KTAE.GL.A.0002.160122T1200Z-160124T0600Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 428 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...NORTHWEST 25 TO 30 KNOTS. * WAVES/SEAS...SEAS 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
127 WHUS72 KTAE 210940 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY FOR THE NEAR SHORE SEGMENTS... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY FOR THE OFFSHORE SEGMENTS... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR THE OFFSHORE SEGMENTS... GMZ730-750-755-765-211530- /O.CON.KTAE.SC.Y.0008.160122T0300Z-160124T0000Z/ /O.CAN.KTAE.GL.A.0002.160124T0000Z-160124T0600Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 440 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WATCH. * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ770-775-211530- /O.CON.KTAE.SC.Y.0008.160122T0300Z-160122T1200Z/ /O.EXT.KTAE.GL.A.0002.160122T1200Z-160124T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 440 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY... ...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * WINDS...NORTHWEST 25 TO 30 KNOTS. * WAVES/SEAS...SEAS 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
848 WHUS72 KTAE 211452 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM EST THIS EVENING TO 7 PM EST SATURDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 20 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM EST THIS EVENING TO 7 AM EST FRIDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... ...GALE WATCH IN EFFECT FROM 7 AM EST FRIDAY TO 7 PM EST SATURDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE BETWEEN 20 AND 60 NAUTICAL MILES FROM SHORE... GMZ770-775-212130- /O.CON.KTAE.SC.Y.0008.160122T0300Z-160122T1200Z/ /O.CON.KTAE.GL.A.0002.160122T1200Z-160124T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 952 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... * WINDS...NORTHWEST 25 TO 30 KNOTS WITH GALE FORCE GUSTS POSSIBLE. * PEAK SEAS...9 TO 12 FEET...OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ GMZ730-750-755-765-212130- /O.CON.KTAE.SC.Y.0008.160122T0300Z-160124T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 952 AM EST THU JAN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...SEAS 4 TO 6 FEET OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS72 KTAE 212141 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 PM EST THU JAN 21 2016 ...GALE WARNING THROUGH SATURDAY AFTERNOON FOR FREQUENT WIND GUSTS OF 35 KNOTS OR GREATER... GMZ770-775-220400- /O.UPG.KTAE.SC.Y.0008.160122T0300Z-160122T1200Z/ /O.NEW.KTAE.GL.W.0003.160122T0000Z-160123T2100Z/ /O.UPG.KTAE.GL.A.0002.160122T1200Z-160124T0000Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 PM EST THU JAN 21 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. WINDS SHIFTING TO THE WEST ON FRIDAY. * PEAK SEAS...8 TO 12 FEET...OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-750-755-765-220400- /O.UPG.KTAE.SC.Y.0008.160122T0300Z-160124T0000Z/ /O.NEW.KTAE.GL.W.0003.160122T0000Z-160123T2100Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 441 PM EST THU JAN 21 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. WINDS SHIFTING TO THE WEST ON FRIDAY. * PEAK SEAS...8 TO 12 FEET...OCCASIONALLY UP TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale watch went out at Jan 21, 3:58 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 21, 3:58 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 AM EST THU JAN 21 2016 .Near Term [Through Today]... Latest analysis shows a stationary front north of the CWA and this should linger across south Georgia for much of the day. Meanwhile, the shortwave moving into the Southern Plains today will deepen while the associated surface low strengthens and moves into the lower Mississippi Valley tonight. This is the system that will ultimately lift the stationary/warm front further north and bring high precip chances in the short term. An area of rain will persist through the day ahead of this low pressure system. The models are in good agreement with the precip gradient set up across our CWA with the best chances across the far northwest part of the area, mainly Southeast Alabama. Have leaned toward the ECAM (ensemble of convective allowing models) for today with some minor tweaks but overall won't see much change in the location for highest precip chances. Instability is on the lower side today so only included the mention of isolated thunderstorms across the the far western part of the CWA. Any severe storms should hold off until tonight. Temperatures overall will continue with the warming trend with most areas in the 60s and some lower 70s possible across parts of the Big Bend area. Forecast may be a bit on the high side across the far northern part of the CWA where the clouds and rain may hold high temperatures a little lower. Lighter winds with lowering seas will return on Sunday as surface high pressure builds over the marine area. .Short Term [Tonight Through Saturday]... A vigorous low pressure system across the Lower Mississippi Valley Thursday night will lift NEWD becoming vertically stacked over northern Alabama on Friday. This will drag the associated cold front from west to east across the Tri-state region with widespread convection out ahead of it. Some of the storms may be strong to severe especially across the Florida panhandle where SPC has a slight risk highlighted. This is where the greatest instability is expected with dew points in the upper 50s to lower 60s along with steep lapse rates. Also, forecast soundings show SFC-3km shear as high as 53 kts with Helicity values around 630 m2/s2. The main severe threat will be damaging thunderstorm winds but a few tornadoes will also be possible. PoPs will be justifiably high mainly for the western portions Thursday night and eastern portions Friday with rain gradually ending from west to east by late Friday afternoon along with gusty winds and falling temperatures in the wake of the front. Friday night through Saturday the low pressure system will move across the Carolina's and begin moving up the eastern seaboard. However, extensive wrap around moisture should keep mostly cloudy conditions at least through early to midday Saturday. Despite the cloud cover, strong cold air advection will drop the temperatures into the 30s across the region by daybreak Saturday with expected wind chill temps in the lower to mid 20s for most of our northern and western zones. Winds will continue to be brisk on Saturday with highs in the mid to upper 40s and wind chills ranging from around 40 degrees to the mid 40s most of the day. .Long Term [Saturday Night Through Thursday]... We will continue to see below seasonal temps with a widespread light freeze Saturday night and highs Sunday in the lower to mid 50s. By Monday, surface winds will swing around to the south as surface high pressure slides to our east. This along with weak ridging aloft will bring temperatures back above seasonal levels Monday and Tuesday. PoPs will return to the region Tuesday and Wednesday as an upper level, positive tilt, long wave trough approaches slowly from the west. A cold front will push through the local region Wednesday with temperatures near or just below normal. && .Aviation... [Through 06Z Friday] VFR conditions across the area currently, but could see some ceilings down to the upper end of MVFR for brief times during the forecast period. A few showers will be possible at DHN and even ABY and ECP today. There is a slight chance of a thunderstorm at DHN during the day, however chances are too low to mention in the TAF at this point. && .Marine... Winds and seas will increase to advisory levels tonight and continue at least through Saturday in the wake of a strong cold front. Wind gusts to gale force are also possible Friday mainly for the offshore segments and a gale watch will be in effect. && .Fire Weather... Moisture is on the increase for today and tomorrow with the best chances of rain tonight into Friday morning. RH values will remain in the mid 30 percent range and above. There are no fire weather concerns at this time. && .Hydrology... Releases at Woodruff Dam on the Apalachicola River have caused rises at the Apalachicola River site in Blountstown. Blountstown is forecast to rise to flood stage later today and remain in minor flood stage for the next several days. Otherwise, our area river sites are all below flood stage, with some remaining in or near action stage. A cold front will move across the forecast area from west to east Thursday through Friday. Rainfall accumulations from this system are expected to be around 1-2" total, with the highest totals expected to remain west of the Apalachicola and Flint Rivers. This relatively small rainfall total over a longer duration is not currently expected to cause widespread river flooding, although ensemble guidance suggests that minor flooding will be possible on the Choctawhatchee River at Bruce by the weekend. For more detailed information, please visit: http://water.weather.gov/ahps2/index.php?wfo=tae && .Preliminary Point Temps/PoPs... Tallahassee 68 53 64 36 49 / 10 60 80 10 0 Panama City 68 58 62 37 49 / 30 90 40 10 0 Dothan 63 53 60 33 46 / 60 90 60 10 0 Albany 61 50 61 34 48 / 50 70 90 10 0 Valdosta 66 50 66 36 49 / 10 30 90 10 0 Cross City 71 50 67 39 50 / 10 10 90 10 0 Apalachicola 66 59 64 40 51 / 10 70 60 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FIEUX SHORT TERM...BARRY LONG TERM...BARRY AVIATION...FIEUX MARINE...BARRY FIRE WEATHER...FIEUX HYDROLOGY...MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:28 AM EST | Small Craft Advisory | TAE | 12 hr | |
| Jan 21, 5:42 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Jan 21, 4:41 PM EST | Gale Warning | TAE | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.